Quarterly of Applied Mathematics

Quarterly of Applied Mathematics

Online ISSN 1552-4485; Print ISSN 0033-569X



Shearing of materials exhibiting thermal softening or temperature dependent viscosity

Author: A. E. Tzavaras
Journal: Quart. Appl. Math. 44 (1986), 1-12
MSC: Primary 76A05; Secondary 73E99
DOI: https://doi.org/10.1090/qam/840438
MathSciNet review: 840438
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We consider the adiabatic shearing of an incompressible non-Newtonian liquid with temperature dependent viscosity, subjected to steady shearing of the boundary. Identical equations govern the plastic shearing of a solid exhibiting thermal softening and strain rate sensitivity with constitutive relation obeying a certain power law. We establish that every classical solution approaches a uniform shearing solution as $ t \to + \infty $ at specific rates of convergence. Therefore, no shear bands formation is predicted for materials of this type.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Quarterly of Applied Mathematics with MSC: 76A05, 73E99

Retrieve articles in all journals with MSC: 76A05, 73E99

Additional Information

DOI: https://doi.org/10.1090/qam/840438
Article copyright: © Copyright 1986 American Mathematical Society

American Mathematical Society